Can General Anesthesia Make Tinnitus Worse?

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by M Orth, Feb 11, 2015.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. M Orth

      M Orth Member

      Tinnitus Since:
      03/2010
      Hello,

      I am scheduled to have a colonoscopy in a few weeks and will be having general anesthesia for the procedure. I have had tinnitus for several years which is coming from damaged nerves in my ears due to many years of playing drums and listening to loud music (it was fun, but had I known :( ).

      I hear mixed messages when it comes to general anesthesia. Some people report it makes their tinnitus worse, some no effect, some even better.

      What I am wondering is what is the likelihood of general anesthesia administered for a colonoscopy having an an affect on my tinnitus? At this point, I am comfortable with my tinnitus and can go long stretches of time before I notice it. I'd like to keep it that way and am just wondering what risks may be involved and preventable.

      Thanks!

      Mike
       
    2. Dr. Nagler

      Dr. Nagler Member

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Hi Mike -

      General anaesthesia is hardly ever used for colonoscopy. Most probably you will have "conscious sedation" using fentanyl and Versed. You will feel nothing. You will remember nothing. And your tinnitus will be unaffected.

      Sweet dreams!

      stephen nagler
       
      • Like Like x 1

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.